Missouri, 2001

Hail in Missouri, April 3, 2001

April 3, 2001 · NWS EAX · 10 events in 5 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 3, 3:15 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 3, 3:15 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT TUE APR 3 2001

PCPN CHCS AND TEMPS WILL BE A CHALLENGE THRU SAT. CWA WILL RMN ON N
SIDE OF SFC WRMFNT TDY AND MOST OF TMRW. UPR FLOW PROGD TO BACK ACRS
OVR CNTRL US NEXT 48 HRS AND ALLOW FOR UPR RDG TO FORM OVR CWA. ILL
DEFINED WK SHORTWVS EXPCD TO MOV THRU SWLY UPR FLOW. TIMING WILL BE
DFCLT AT BEST. MODEL POPS REFLECT THIS WITH CHC POPS THRU THU. WILL
NOT DEVIATE MUCH FM CURRENT FCST OF MID RANGE CHC POPS.

WRMFNT CURRENTLY EXTDS FM SFC LOW OVR SE CRNR CO EWD ALG KS/OK BDR
AND INTO SW MO. CNVTN HAS DCRSD QUITE A BIT DURG THE PAST CPL OF
HRS. HWVR...H8 BNDRY OVR SRN CWA AND ISENTROPIC LIFT ON 300K SFC
WILL PROVIDE THE FUEL TO MAINTAIN LIFT/MRGNL INSTBY AS VORT LOBE
APCHS FM WRN KS. MORE STBL AMS OVR NRN MO WILL LIMIT TSTM DVLPMT SO
HV PULLED THEM FM THE FCST. NEB/N CNTRL KS CNVTN TIED TO SHRTWV
ROLLING EWD THRU WRN SD/NEB. STLT TREND SHOWS CLD TOPS WRMG OVR NEB
BUT NEW CELLS POPPING UP OVR N CNTRL KS. MODELS WKN THIS ACTVTY AS
IT MOVS INTO NW MO THIS MRNG. MODELS ALSO SUG SOME BINOVC COULD FORM
OVR SWRN CWA LT MRNG/ERY AFTN. THIS WOULD ALLOW AMS TO DSTBLZ AND
SET THE STAGE FOR PSBL LT AFTN/ERY EVE STG TSTM DVLPMT IN RGN OF BTR
LLVL MSTR CNVGNC. WOULD NOT BE SURPRISED IF ELEVATED ISOLD SVR
STORMS FORM OVR THIS AREA. FAVOR COOLER MAV TEMPS IN THE NE...OTRW
WILL TREND TWDS MOS GUID.

WED SHUD BE A BIT WRMR OVR SWRN CWA AS WRMFNT BGNS TO BULGE NWD THRU
KS. LTLCG IN TEMPS ACRS NE CNTYS BUT MAX TEMPS COULD BUST IN SWRN
CWA IF WRMFNT DOESNT MOV THRU AS CURRENTLY FCST. THINK WED EVE HAS
BTR CHC FOR MORE ACTV...READ PSBL SVR...TSTMS ALG/N OF WRMFNT.

CWA SHUD BE IN WRM SECTOR ON THU/FRI SO HV WMRD TEMPS ACCORDINGLY
INTO THE 70S. IF AVN IS CORRECT...FRI COULD BE VERY ACTV SVR WX DAY
FOR AT LEAST WRN CWA. POTENT STORM SYS PROGD TO EJECT NE THRU CNTRL
PLAINS WITH SGFNT UgPR LVL DYNAMCIS. MSTR/INSTBY WILL ALREADY BE IN
PLACE SO ALL 3 KEY INGREDIANTS WILL BE PRESENT FOR PTNL SVR WX
OUTBREAK.

.EAX...NONE.

JULY

In the hours before

Special weather statement, Apr 3, 5:00 AM CST, 2 hours 25 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT TUE APR 3 2001

FORECAST: WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT. THE THUNDERSTORMS SHOULD BE MORE NUMBEROUS TNOIGHT.  THE
STORMS MAY APPROACH SEVERE LEVELS SOUTH OF A MOUND CITY KANSAS TO
BUTLER TO CLINTON MISSOURI LINE THIS AFTERNOON AND TONIGHT WITH THE
PRIMARY THREAT BEING HAIL UP TO ONE-HALF INCH IN DIAMETER.

DISCUSSION: A WARM FRONT ALONG THE MISSOURI-ARKANSAS BORDER WILL
MOVE LITTLE THROUGH TONIGHT AS WARM AND INCREASINGLY MOIST AIR
OVERRIDES THE FRONT. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE OF
THE WEEK AS THE WARM FRONT REMAINS IN THE VICINITY. SOME OF THE
STORMS MAY PRODUCE LARGE HAIL TUESDAY AND WEDNESDAY. THE POTENTIAL
ALSO EXISTS FOR STRONG THUNDERSTORMS TOWARDS THE WEEKEND. LATER
OUTLOOKS WILL CONTAIN ADDITIONAL INFORMATION.

JULY

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GMOV/EAX
Local storm report, Apr 3, 7:23 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 AM CST TUE APR 03 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0713 AM    OLATHE                    KS   1 INCH HAIL
04/03/01   JOHNSON                        127TH AND MURLEIN .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Pleasant Hill radar (KEAX), 16 km away, was scanning. The volume nearest the first event began at 13:24 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Cass

When
April 3, 7:25 AM CST
Where
Cass County, Raymore
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.800, -94.450

Hail, Jackson

When
April 3, 7:40 AM CST
Where
Jackson County, Blue Spgs
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.017, -94.283

Hail, Jackson

When
April 3, 8:05 AM CST
Where
Jackson County, Independence
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.083, -94.433

Hail, Johnson

When
April 3, 8:56 AM CST
Where
Johnson County, 8 mi S of Warrensburg
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.650, -93.750

Hail, Johnson

When
April 3, 9:28 AM CST
Where
Johnson County, Holden
Measured
2 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.717, -94.000

Hail, Pettis

When
April 3, 9:29 AM CST
Where
Pettis County, La Monte
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.783, -93.433

Hail, Henry

When
April 3, 9:40 AM CST
Where
Henry County, Windsor
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.533, -93.533

Hail, Johnson

When
April 3, 10:05 AM CST
Where
Johnson County, Warrensburg
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.767, -93.750

Hail, Pettis

When
April 3, 10:15 AM CST
Where
Pettis County, Green Ridge
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.617, -93.400

Hail, Pettis

When
April 3, 10:22 AM CST
Where
Pettis County, 2 mi N of Green Ridge
Measured
2 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.650, -93.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243106, 5243108, 5243109, 5243110, 5243111, 5243113, 5243107, 5243112, 5243114, 5243197.